Medical Questions > Womens Health > Birth Control Forum

prescribed Minigynon will it make me gain weight??

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
My doctor prescribed Minigynon to make my periods more regular. My period started like normal yesterday with bloating and the usual cramps and tender breasts.I took the first pill at about7:30 pm. Today the second day I have found my period to be extremely light.I still have slight cramping and my breasts a really tender.I did take my second pill on time also. Is what I have described normal?? oh another thing... the last time i had sex was the 26 of April a few days after my last period. did not use a condom we used the withdrawl method... Also will the pill make me gain weight??? Ive heard that it does.


Did you find this post helpful?
|

User Profile
replied May 22nd, 2011
Birth Control Answer A23259
Hi,
Welcome to ehealthforum,
If you had been sexually active without any protection after your last periods, then chances of pregnancy cannot be ruled out (withdrawal method is associated with highest failure rates). You should have considered ruling out chances of pregnancy before starting with the birth control pills. Your symptoms of abdominal cramps, increasing tenderness in breast, lighter period could be due to pregnancy also. You should consider visiting your gynecologist/obstetrician for a serum/blood HCG test to confirm/rule out pregnancy accurately. Stop the pills immediately if pregnancy is confirmed.
You can continue taking the pills as instructed if pregnancy is ruled out. Most hormonal contraceptive pills are associated with side effects like breakthrough bleeding, weight gain, breast tenderness, headaches, migraines, nausea, diarrhea etc. Look out for development of any new symptoms/side effects.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.